A loose hair has again tripped up Hospira ($HSP), which is voluntarily recalling one lot of heparin as a result.
The Lake Forest, IL-based company said that it was recalling the lot of heparin sodium in 0.9% sodium chloride injection after one confirmed customer report of particulate in a single unit. Tests confirmed that the particulate was a human hair that was sealed between the tube and the film at the round seal of the unused administrative port on the nonprint side of the container.
The product is an anticoagulant to maintain catheter patency. Hospira has not had any reports of adverse events and said while the risk of any adverse reaction is small, it decided it was best to recall the lot.
It is not unheard of for hair to be found in products. Last year FDA inspectors said they found what appeared to be a human hair sticking out of a tablet during an inspection of a Ranbaxy Laboratories plant. In November 2013, Hospira voluntarily recalled one lot of its parenteral nutritional product Aminosyn II 10%, sulfite-free, 500 mL after a human hair was found in the injection port. Hospira has spent several years making upgrades and improvements at its manufacturing facilities and has reported progress in recent months.
- here's the recall notice